Alert archive / Virginia / Tornado Warnings in 2007
Tornado Warning 14, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Aug 9, 2007, 5:04 PM EDT for Albemarle County, Virginia. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 5:04 PM EDT (21:04 UTC)
- Expired
- Aug 9, 2007, 5:24 PM EDT
- In force
- 20 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Albemarle County, VA
The radar
The Sterling radar (KLWX), 125 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:15 PM EDT | TSTM WND DMG | Cismont, VA | TREES DOWN AT GORDONSVILLE ROAD AND CISMONT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 092105 TORLWX VAC003-092130- /O.NEW.KLWX.TO.W.0014.070809T2104Z-070809T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 504 PM EDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... ALBEMARLE COUNTY IN CENTRAL VIRGINIA * UNTIL 530 PM EDT * AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR CISMONT...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... COBHAM... IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3810 7833 3804 7838 3800 7831 3808 7825 $$ STRONG
2 follow-up statements
000 WWUS51 KLWX 092112 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 512 PM EDT THU AUG 9 2007 VAC003-092130- /O.CON.KLWX.TO.W.0014.000000T0000Z-070809T2130Z/ ALBEMARLE VA- 512 PM EDT THU AUG 9 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR ALBEMARLE COUNTY... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER CAMPBELL...MOVING SOUTHEAST AT 15 MPH. LAT...LON 3810 7833 3804 7838 3800 7831 3808 7825 $$ STRONG
000 WWUS51 KLWX 092124 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 524 PM EDT THU AUG 9 2007 VAC003-092134- /O.CAN.KLWX.TO.W.0014.000000T0000Z-070809T2130Z/ ALBEMARLE VA- 524 PM EDT THU AUG 9 2007 ...THE TORNADO WARNING FOR ALBEMARLE COUNTY IS CANCELLED... THE STORM HAS MOVED OUT OF THE COUNTY. LAT...LON 3810 7833 3804 7838 3800 7831 3808 7825 $$ STRONG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 9, 2:45 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 9, 2:45 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 245 PM EDT THU AUG 9 2007 .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA LATE TODAY AND TRACK EAST OF THE REGION BY LATE FRIDAY. HIGH PRESSURE WILL BUILD OVER THE AREA FOR THE WEEKEND. ANOTHER COLD FRONT WILL TRACK ACROSS THE AREA LATE MONDAY INTO TUESDAY. HIGH PRESSURE WILL RETURN FOR MID WEEK. && .NEAR TERM /THROUGH TONIGHT/...CAVEAT - WE ARE WORKING W/ A MINIMAL SUMMER STAFF TDA...AND HV BEEN SPENDING THE BULK OF OUR DAY DEALING W/ PTNL SVR WX ISSUES. NOT A LOT OF TIME HAS BEEN SPENT LOOKING AT MDLS/CONTEMPLATING...SO MUCH OF THE AFTN PCKG WL BE A REISSUE OF THE PRVS SHIFTS WORK. WE HV BEEN IN DSCN W/ SPC REGARDING THE WTCH IN EFFECT TIL 20Z. THE AREA OF TSTMS RESPONSIBLE FOR THIS WTCH IS MOVG E OF THE CWA...AND AM PLANNING TO DROP THAT WTCH ERLY. THERE IS ANOTHER AREA OF STORMS OVR WRN PA MOVG ESE...WHICH WL BE WATCHED AND COULD LEAD TO ANOTHER WTCH IN THE COMING HRS. BNDRY CONTS ACROSS THE CENTRAL PART OF THE CWA..WITH BULK OF CNVCTN FIRING ON THE N SIDE OF IT. WL NOT BE SURPRISED TO SEE TSTMS/RASH DVLPG DURG THE OVRNGT. IN SPITE OF A FALL IN TEMPS DURG ERLY AFTN HRS..BLV MID ATLC IS IN STORE FOR ANOTHER WARM NGT...W/ TEMPS IN 70S E OF THE HIGHLANDS. && .SHORT TERM /FRIDAY/...MDLS SEEM IN AGREEMENT THAT A LOW WL FORM ON THE BNDRY ERLY FRI AND TRACK E...DRAGGING MORE STABLE AIR INTO THE RGN. WL RMV POPS IN THE W FOR THE AFTN HRS...AND PERHAPS THAT CAN BE REDUCED FURTHER BY LATER SHIFTS. ALTHO NOT THE WARMTH OF WED..IT WL STILL BE QUITE WARM..W/ TEMPS U80S/L90S MOST LOCALES. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...SUB TROP RDG LOOKS TO MIGRATE OVER THE 4 CRNR RGN NEXT WEEK...CAUSING SOME WK UPR TROFFING IN THE ERN U.S. TEMPS STILL 85-90 FOR HIGHS. PERHAPS ANOTHER WV TO BRING SOME PCPN TOWARDS THE END OF NEXT WK? BUT NO DROUGHT BUSTER IN SIGHT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... TERMINALS WL NEED TO CONT TO BE MONITORED FOR TSTMS RMDR OF AFTN THRU FRI MRNG. && .MARINE...TSTMS XPCTD IN WATERS THRU EVE HRS...PSBLY OVRNGT. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && ALL PRODUCTS - WOODY
Hazardous weather outlook, Aug 9, 3:13 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 313 PM EDT THU AUG 9 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-101515- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 313 PM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT CURRENTLY THERE ARE THUNDERSTORMS OVER CENTRAL VIRGINIA MOVING INTO LOWER SOUTHERN MARYLAND. THERE ARE ADDITIONAL THUNDERSTORMS OVER WESTERN PENNSYLVANIA MOVING SOUTHEAST. VERY HEAVY RAINFALL AND DAMAGING WINDS ARE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE INTO THE CHESAPEAKE BAY FRIDAY AND TRIGGER THUNDERSTORMS. A FEW STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 9, 3:22 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
322 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL DUMFRIES 38.57N 77.33W
08/09/2007 E0.75 INCH PRINCE WILLIAM VA UNKNOWN
PENNY HAIL REPORTED IN DUMFRIES.
&&
SARSpecial weather statement, Aug 9, 3:40 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 340 PM EDT THU AUG 9 2007 VAZ057-092015- KING GEORGE VA- 340 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS TO AFFECT KING GEORGE COUNTY... AT 340 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF FAIRVIEW BEACH...MOVING SOUTHEAST AT 15 MPH. THE COMMUNITIES OF WEEDONVILLE...KING GEORGE...BERTHAVILLE AND NINDE WILL BE AFFECTED BY THIS STORM. EXPECT VERY HEAVY DOWNPOURS...WIND GUSTS TO 45 MPH AND POSSIBLY HAIL WITH THIS STORM. RDH
Local storm report, Aug 9, 3:45 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG MECHANICSVILLE 38.43N 76.73W
08/09/2007 ST. MARYS MD EMERGENCY MNGR
TREES DOWN ON BAPTIST CHURCH ROAD IN MECHANICSVILLE
&&
SARSpecial weather statement, Aug 9, 4:11 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 411 PM EDT THU AUG 9 2007 VAZ055-056-092045- STAFFORD VA-SPOTSYLVANIA VA- 411 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORM TO AFFECT THE FREDERICKSBURG AREA... AT 4:10 PM... A STRONG THUNDERSTORM WAS 4 MILES SOUTH OF HOLLY CORNER... AND JUST WEST OF THE CITY OF FREDERICKSBURG... MOVING EAST AT 10 MPH. THE COMMUNITIES OF FREDERICKSBURG... SPRING VALLEY... FALMOUTH... BROOKFIELD... LEELAND... AND STONES CORNER WILL BE AFFECTED BY THIS STORM. WIND GUSTS UP TO 40 MPH... FREQUENT LIGHTNING... PEA SIZED HAIL... AND HEAVY RAIN ARE ALL POSSIBLE IN THE LISTED AREA. STRONG
Special weather statement, Aug 9, 4:18 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 418 PM EDT THU AUG 9 2007 VAZ057-092045- KING GEORGE VA- 418 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS TO AFFECT SOUTHEAST KING GEORGE COUNTY... AT 418 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROLLINS FORK...MOVING EAST AT 5 MPH. SHILOH AND THE COMMUNITIES IN SOUTHEAST KING GEORGE COUNTY WILL BE AFFECTED BY THIS STORM. WIND GUSTS UP TO 40 MPH... FREQUENT LIGHTNING... AND PEA SIZED HAIL ARE ALL POSSIBLE IN THE LISTED AREA. STRONG
Special weather statement, Aug 9, 4:23 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 423 PM EDT THU AUG 9 2007 VAZ037-050-092100- ORANGE VA-ALBEMARLE VA- 423 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS TO AFFECT ORANGE AND ALBEMARLE COUNTIES... AT 423 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF BARBOURSVILLE...MOVING EAST AT 10 MPH. THE COMMUNITY OF GORDONSVILLE AND SURROUNDING AREA WILL LIKELY BE AFFECTED BY THIS STORM. WIND GUSTS UP TO 40 MPH... FREQUENT LIGHTNING... AND PEA SIZED HAIL ARE ALL POSSIBLE IN THE LISTED AREA. STRONG
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:16 PM EDT | Special Marine Warning | LWX | 119 min | |
| Aug 9, 12:53 PM EDT | Special Marine Warning | LWX | 86 min | |
| Aug 9, 1:19 PM EDT | Severe Thunderstorm Warning | LWX | Rappahannock | 41 min |
| Aug 9, 1:47 PM EDT | Special Marine Warning | LWX | 118 min | |
| Aug 9, 1:47 PM EDT | Severe Thunderstorm Warning | LWX | Page | 43 min |
| Aug 9, 2:12 PM EDT | Severe Thunderstorm Warning | LWX | Prince William | 48 min |
| Aug 9, 2:28 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham | 35 min |
| Aug 9, 2:53 PM EDT | Severe Thunderstorm Warning | LWX | Stafford | 67 min |
| Aug 9, 3:02 PM EDT | Severe Thunderstorm Warning | LWX | Prince William | 28 min |
| Aug 9, 3:07 PM EDT | Special Marine Warning | LWX | 95 min | |
| Aug 9, 4:26 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 49 min |
| Aug 9, 7:01 PM EDT | Special Marine Warning | LWX | 102 min |
Nearby
Tornado Warnings in Virginia, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.